- Philadelphia and Bucks County Recovery Houses
- In The Rooms
- Recovery Centers America PA
- Day Break Solutions Treatment Pa.
- My Recovery Online meetings
- Recovery Connections You Tube Channel
- Christian Rehab Center locator
- Jade Recovery Veterans Support
- HELP FOR TEENS
- Pregnancy Help Choice One
- ARS All Resource Solutions
- Pro Act Philly
- Rehab Help
- Northbound Veterans Help
Thursday, July 17, 2014
Almost 90,000 ER Visits Annually Due to Bad Reactions to Psychiatric Drugs
July 16th, 2014/
Almost 90,000 emergency room visits each year in the United States are due to adverse reactions to psychiatric medications, according to the Associated Press. The findings come from a study by the Centers for Disease Control and Prevention (CDC).
Anti-anxiety medications and sedatives were the drugs most likely to cause adverse reactions, the study found. Most of the ER visits were for side effects or accidental overdoses, the CDC researchers report in JAMA Psychiatry. Almost 20 percent of ER visits related to psychiatric medications resulted in hospitalization.
The sedative zolpidem tartrate, found in sleeping pills including Ambien, was involved in almost 12 percent of all visits to the emergency room, and one in five visits for older adults.
Last, year, the Food and Drug Administration (FDA) approved label changes for zolpidem products, because of the risk of next-morning impairment with these drugs. The FDA warned patients who take zolpidem extended-release (Ambien CR) not to drive or engage in other activities that require complete mental alertness the day after taking the drug, because drug levels can remain high enough the next day to impair these activities.
According to the CDC investigators, previous research found ER visits for adverse reactions to zolpidem rose 220 percent from 2005 to 2010. They advised doctors to recommend that patients try other insomnia treatments, such as developing better sleep habits and using behavior therapy, before trying zolpidem.